I was injected intravenously with iodine for CT scan, now having side effects?

I had a CT of my chest and abdomen. I was injected intravenously with iodine contrast twice. The next day I was having constant palpitations, my heart felt like it was racing and bogged down. I was short of breath and lightheaded, I also felt a weird pressure in the arteries in my neck. I was having mood swings and very stressed and depressed. This was constant for a week and a few episodes the next week. This week, the third week seems to be more frequent. I read that iodine contrast can trigger hyperthyroidism, since they injected me twice I think it is probably the case. How long will this last and do I just wait it out? It feels awful. I emailed my Dr and she just said to drink a lot of water to flush it out, I don’t see how that can help.

Age: 42
Female
Medications: Singular, pulmicort inhaler.
General Information: I had constant fatigue and brain fog for several years. I started taking 1 gram of l-arginine in September and felt a little better. I have b-12 anemia but b12 shots made me feel worse. I take deplin methelfolate. I got sick with a respiratory infection and had to be put on 10 days of prednisone at the end of october, it has cured my fatigue and brain fog. I had my CT

Subscribe
Notify of
guest
6 Comments
Inline Feedbacks
View all comments
Dr Haleema Yezdani
Dr Haleema Yezdani
December 18, 2017 11:33 pm

Hello, the symptoms that you are facing could be either due to the respiratory problem you already have or due to reaction to the contrast. I would recommend you to drink plenty of water and try to flush out the contrast as early as possible. If you continue to have symptoms please visit the nearest emergency.

Dr. Arti Sharma
Dr. Arti Sharma
December 18, 2017 11:46 pm

Hello.There are 3 possibilities for your symptoms.It could be due to respiratory problem you have been suffering from and has been aggravated.A cardiac problem should also be ruled out.A reaction to contrast is also possible. As advised by your doctor drink lots of water and fluids. Visit an emergency care if symptoms are persistent.Best wishes!

Dr.Honey
Dr.Honey
December 19, 2017 12:57 am

Hi..
Thanks for the query.

Well if the symptoms occurred only after the dye then it can be most probably the side effect of the dye..
But it seems that you had many of them since long..
So it seems more like an aggravation of already existing problem.
Can you please tell that have you recently got any cardiac and respiratory investigation done?
For now along with drinking fluids I would advise you to once get yourself checked by an Emergency doctor..

Hope this helps..

Regards..

Original Poster
Original Poster
December 19, 2017 11:26 am

To the first two Dr’s I had been clear of the respiratory infection for a month before the CT and my lungs had recovered thanks to prednisone also somehow my fatigue was cured. I had suspected I had adrenal fatigue or something before. To Dr Honey, I have not had any cardiac exams and my lungs and heart were good in the CT. I have read the iodine contrast can cause hyperthyroidism, I got two injections of it. I also am sensitive to meds and always take a child’s dose because I weigh 110

Dr. D. Zluf
Dr. D. Zluf
December 19, 2017 11:32 pm

Looks like a reaction to the iodine. Flush it out by drinking water. If symptoms persist or get worse you will need to consult.

Lesley Dixon
Lesley Dixon
February 22, 2021 1:14 pm

I have Graves disease but recently had breathing problems and required a ct scan with contrast, I have been taking carbimazole for three years which is being withdrawn in six weeks, Would the iodine I received during the scan affect my Graves disease .Please can you advise as I have been feeling unwell for at least a month…breathless on exertion of any kind…just feeling unwell…blood test show nothing,